Advertisement

Solution Blow-up in a Nonlinear System of Equations with Positive Energy in Field Theory

  • M. O. Korpusov
Article
  • 24 Downloads

Abstract

A problem for a nonlinear system of electromagnetic equations in the Coulomb calibration with allowance for sources of free-charge currents is considered. The local-in-time solvability in the weak sense of the corresponding initial–boundary value problem is proved by applying the method of a priori estimates in conjunction with the Galerkin method. A modified Levine method is used to prove that, for an arbitrary positive initial energy, under a certain initial condition on the functional \(\Phi (t) = \int\limits_\Omega {|A{|^2}dx} \), where A(x) is a vector potential, the solution of the initial–boundary value problem blows up in finite time. An upper bound for the blow-up time is obtained.

Keywords

finite-time blow-up generalized Klein–Gordon equations nonlinear hyperbolic equations nonlinear initial–boundary value problems field theory 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. V. Kuzelev and A. A. Rukhadze, Methods of Wave Theory in Dispersive Media (Fizmatlit, Moscow, 2007; World Scientific, Singapore, 2009).zbMATHGoogle Scholar
  2. 2.
    L. D. Landau and E. M. Lifshitz, Electrodynamics of Continuous Media (Butterworth-Heinemann, Oxford, 1984; Nauka, Moscow, 1992).zbMATHGoogle Scholar
  3. 3.
    H. A. Levine, “Instability and nonexistence of global solutions to nonlinear wave equations of the form Putt =–Au + F(u),” Trans. Am. Math. Soc. 192, 1–21 (1974).Google Scholar
  4. 4.
    Y. Wang, “A sufficient condition for finite time blow up of the nonlinear Klein–Gordon equations with arbitrarily positive initial energy,” Proc. Am. Math. Soc. 136, 3477–3482 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Y. Wang, “Nonexistence of global solutions of a class of coupled nonlinear Klein–Gordon equations with nonnegative potentials and arbitrary initial energy,” IMA J. Appl. Math. 24 (3), 392–415 (2009).CrossRefGoogle Scholar
  6. 6.
    A. B. Al’shin, M. O. Korpusov, and A. G. Sveshnikov, Blow-up in Nonlinear Sobolev Type Equations (De Gruyter, Berlin, 2011).CrossRefzbMATHGoogle Scholar
  7. 7.
    H. A. Levine, P. Pucci, and J. Serrin, “Some remarks on the global nonexistence problem for nonautonomous abstract evolution equations,” Contemp. Math. 208, 253–263 (1997).CrossRefzbMATHGoogle Scholar
  8. 8.
    P. Pucci and J. Serrin, “Some new results on global nonexistence for abstract evolution equation with positive initial energy,” Topol. Methods Nonlinear Anal. J. Schauder Center for Nonlinear Studies 10, 241–247 (1997).CrossRefzbMATHGoogle Scholar
  9. 9.
    P. Pucci and J. Serrin, “Global nonexistence for abstract evolution equations with positive initial energy,” J. Differ. Equations 150, 203–214 (1998).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    B. Straughan, “Further global nonexistence theorems for abstract nonlinear wave equations,” Proc. Am. Math. Soc. 2, 381–390 (1975).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    V. K. Kalantarov and O. A. Ladyzhenskaya, “The occurrence of collapse for quasilinear equations of parabolic and hyperbolic types,” J. Sov. Math. 10 (1), 53–70 (1977).CrossRefzbMATHGoogle Scholar
  12. 12.
    H. A. Levine and G. Todorova, “Blow up of solutions of the Cauchy problem for a wave equation with nonlinear damping and source terms and positive initial energy in four space-time dimensions,” Proc. Am. Math. Soc. 129, 793–805 (2003).CrossRefzbMATHGoogle Scholar
  13. 13.
    E. L. Mitidieri and S. I. Pohozaev, “A priori estimates and blow-up of solutions to partial differential equations and inequalities,” Proc. Steklov Inst. Math. 234, 1–362 (2001).zbMATHGoogle Scholar
  14. 14.
    S. I. Pohozaev, “Critical nonlinearities in partial differential equations,” Milan J. Math. 77 (1), 127–150 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    V. A. Galaktionov and S. I. Pohozaev, “Blow-up, critical exponents, and asymptotic spectra for nonlinear hyperbolic equations,” Preprint No. 00/10 (Univ. Bath. Math., 2000).zbMATHGoogle Scholar
  16. 16.
    V. A. Galaktionov and S. I. Pohozaev, “Third-order nonlinear dispersive equations: Shocks, rarefaction, and blow-up waves,” Comput. Math. Math. Phys. 48 (10), 1784–1810 (2008).MathSciNetCrossRefGoogle Scholar
  17. 17.
    A. A. Samarskii, V. A. Galaktionov, S. P. Kurdyumov, and A. P. Mikhailov, Blow-Up in Quasilinear Parabolic Equations (Nauka, Moscow, 1987; Walter de Gruyter, Berlin, 1995).zbMATHGoogle Scholar
  18. 18.
    M. O. Korpusov, “Blow-up of solutions of strongly dissipative generalized Klein–Gordon equations,” Izv. Math. 77 (2), 325–353 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    M. O. Korpusov and A. G. Sveshnikov, “Blow-up of Oskolkov’s system of equations,” Sb. Math. 200 (4), 549–572 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéires (Dunod, Paris, 1969).zbMATHGoogle Scholar
  21. 21.
    V. P. Demidovich, Lectures on Mathematical Stability Theory (Nauka, Moscow, 1967) [in Russian].zbMATHGoogle Scholar
  22. 22.
    M. O. Korpusov and A. A. Panin, “Blow-up of solutions of an abstract Cauchy problem for a formally hyperbolic equation with double nonlinearity,” Izv. Math. 78 (5), 937–985 (2014).MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Yu. A. Dubinskii, “Weak convergence for nonlinear elliptic and parabolic equations,” Mat. Sb. 67 (4), 609–642 (1965).MathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Faculty of PhysicsMoscow State UniversityMoscowRussia

Personalised recommendations